Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 12, 2019, 8:43 PM CDT for Vernon County, Missouri. It took effect at Mar 13, 2019, 8:48 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 8:43 PM CDT (01:43 UTC)
- In effect from
- Mar 13, 2019, 8:48 AM CDT
- Expired
- Mar 16, 2019, 2:02 PM CDT
- In force
- 3 days
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 23.04 ft at Mar 14, 2019, 5:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 6:48 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 12, 6:48 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
648 PM CDT Tue Mar 12 2019
.SHORT TERM...(This evening through Wednesday)
Issued at 315 PM CDT Tue Mar 12 2019
Main forecast focus in this time frame will be on rain amounts
through the period, along with winds and strong storm potential
Wednesday afternoon.
Broad southwest flow ahead of a rather potent trough now over the
desert southwest has spread moisture into the region, manifesting
into scattered, rain showers over the area this afternoon. HiRes
models shows this activity to continue through the early evening
hours, with a break likely after that for much of the night. The
pressure gradient remains rather tight through tonight, with
breezy and mild conditions expected.
The trough and closed 500mb low will lift into the central Plains
Wednesday and become negatively tilted as the surface low deepens
along the Kansas/Nebraska border. The pressure gradient will tighten
even more, with windy conditions expected, but not a lot of mixing
as clouds and showers/isolated thunderstorms are expected ahead of
the attendant cold front. Even with lack of deep mixing, still feel
will see winds will hit the advisory criteria at times from mid
morning through the afternoon hours. Thus after collaboration
with surrounding office, will go ahead and issue a wind advisory
from 15Z- 00Z Wednesday. A narrow ribbon of 250-500 J/kg of most
unstable cape develops ahead of the system Wednesday afternoon
over the eastern Ozarks, with ample amounts of shear. Will have to
watch for some stronger or even isolated severe. Current SPC day
2 has our far eastern areas in a marginal risk. Confidence not
high on this though as amount of instability looks marginal at
best with the NAM the most bullish, so more of a conditional risk.
This also looks to be the warmest day, as highs are expected to
push well into the 60s.
Overall flood risk looks to be low as rainfall will be spread over a
longer time frame. Certainly cannot rule out some low water
crossings having issues as well as some of the rivers over the
northwest section of the forecast area as they are already running
high.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 315 PM CDT Tue Mar 12 2019
Any remaining showers/storms look to push east of the area Wednesday
evening as the system wraps up and lifts from north central Kansas
to along the Iowa/Missouri border by midday Thursday. Pressure
gradient remains very tight and forecast soundings show deep mixing
Thursday afternoon in dry slot. 12Z GFS shows 50 knots at the top of
the mixed layer, with NAM only 40 to 45 knots and not as deep of a
mixing layer. In either case, will likely see widespread wind
advisory criteria being met Thursday with strong southwest winds
gusting to 40 to 45 mph.
This system will finally pull lift into eastern Canada by Friday,
with general upper level troughing over the central conus. A dry
northwest flow then established itself for the weekend, with quiet,
dry and cool conditions Friday and Saturday, and then a gradual warm
up for Sunday and Monday as flow becomes more zonal. However, beyond
Sunday, medium range models do diverge in their solutions.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 629 PM CDT Tue Mar 12 2019
MVFR ceilings are expected to persist for most of the night along
with low level wind shear. Some pockets of IFR are expected early
this evening, especially around Branson. A few showers will be
possible throughout the night, however they will be pretty
isolated in nature. Meanwhile, surface winds will increase out of
the south to southeast and will become gusty later tonight.
A band of showers and thunderstorms will then shift east through
the area from later Wednesday morning into early Wednesday
afternoon. MVFR and localized IFR conditions can be expected with
this activity. Low level wind shear conditions will also persist
into Wednesday morning along with strong and gusty southerly
surface winds.
The rain will then end by mid-afternoon with surface winds
remaining strong and gusty out of the south. Gusts over 35 knots
appear likely.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 10 AM to 7 PM CDT Wednesday for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Wind Advisory from 10 AM to 7 PM CDT Wednesday for KSZ073-097-
101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...SchaumannHazardous weather outlook, Mar 12, 5:31 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 531 PM CDT Tue Mar 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 531 PM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Isolated thunderstorms are expected tonight. No severe storms are expected, however, a few low water crossings could become flooded and impassable to motorists, with smaller creeks and steams approaching bankfull in a few locations. Southeasterly winds will gust to 30 to 35 mph late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds of 20 to 35 mph with some gusts to 45 mph will be likely from late Wednesday morning into early Wednesday evening with eve stronger winds possible on Thursday. A few thunderstorms are expected Wednesday, with isolated strong to possibly severe possible over the eastern Ozarks. However, this is conditional based on how much instability can be generated. Additional rainfall amounts could lead to minor flooding in regions with already saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Mar 12, 7:08 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLOOD 4 NNE PLEASANT HOPE 37.52N 93.25W
03/12/2019 POLK MO LAW ENFORCEMENT
MSHP REPORTS WATER OVER THE BRIDGE IN POLK
COUNTY AT ROUTE AND ROUTE Z.
&&
KPLocal storm report, Mar 12, 7:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLOOD 4 SSE BOLIVAR 37.55N 93.39W
03/12/2019 POLK MO TRAINED SPOTTER
S 132 ROAD IN BOLIVAR HAS WATER OVER THE
ROADWAY.
&&
KPLocal storm report, Mar 12, 7:15 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 2 W FAIR GROVE 37.39N 93.18W
03/12/2019 GREENE MO EMERGENCY MNGR
CC IS CLOSED BETWEEN FARM ROAD 193 AND FARM
ROAD 199 DUE TO FLOODING OVER THE ROADWAY.
&&
KPLocal storm report, Mar 12, 7:17 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 4 SSW HALF WAY 37.56N 93.26W
03/12/2019 POLK MO DEPT OF HIGHWAYS
ROUTE YY IN POLK COUNTY CLOSED DUE TO WATER
OVER THE ROADWAY.
&&
KPLocal storm report, Mar 12, 8:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 ESE FLEMINGTON 37.80N 93.46W
03/12/2019 POLK MO DEPT OF HIGHWAYS
FLOODING HAS CLOSED HIGHWAY V AT WEAUBLEAU
CREEK.
&&
KPLocal storm report, Mar 12, 8:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT TUE MAR 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 6 SE BOLIVAR 37.55N 93.33W
03/12/2019 POLK MO DEPT OF HIGHWAYS
ROUTE Y CLOSED EAST OF HIGHWAY 13 DUE TO
FLOODING OVER THE ROADWAY.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:43 PM CDT | River Flood Warning | SGF | Cedar | 53 hr |
| Mar 12, 9:27 PM CDT | Areal Flood Advisory | SGF | Dallas, Hickory, Polk, St. Clair | 6 hr |
| Mar 13, 2:15 AM CDT | Areal Flood Advisory | SGF | Cedar, Dallas, Polk, Vernon, Webster, Wright | 10 hr |
| Mar 13, 8:27 AM CDT | River Flood Warning | SGF | Pulaski | 12 hr |
| Mar 13, 8:27 AM CDT | River Flood Warning | SGF | Pulaski | 44 hr |
| Mar 13, 8:27 AM CDT | River Flood Warning | SGF | Phelps | 68 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.